I think have the hives because I have random red spots and swollen lips. Is Claritin good or Benadryl (diphenhydramine) better?

Zyrtec (cetirizine) (Cetitizine) If these are recurrent, see an allergiist for the propper diagnosis and treatment. For otc (over the counter) medication, most allergists prefer zyrtec (cetirizine) because it has more anti-inflamatory properties and lasts 24 hours. Benadryl (diphenhydramine) generally lasts 4 to 6 hours and causes more drowsiness, if the patient gets drowsy on zyrtec they might try Allegra (fexofenadine).
Claritin (loratadine) If you are treating hives during the day, neither Claritin or Allegra may be preferred since they do not cause sedation. Benadryl (diphenhydramine) may cause sleepiness during the day, so many people take it at night and appreciate the enhanced ability to fall asleep. If you need these medicines more than a couple of days, see a doctor to ensure that it is not a serious issue.

Related Questions

I have hives on face w swollen lip. Benadryl (diphenhydramine) hasnt worked. Breathing fine. ER trip??

If your breathing . Is ok. Call your doctor. Maybe a Medrol dose pack with the Benadryl (diphenhydramine) may help. Try to find out what caused the reaction. But if any breathing issues go to er. Read more...
Not yet. You don't mention how long you have had the symptoms and how much Diphenhydramine (Benadryl) you have taken. You can take 2 OTC (25mg) capsules up to a maximum of 4 doses in 24 hours. If you fall sleep and wake up no better, see a physician ASAP. As long as you don't get worse and breathing is fine, you don't have to go to ER, but someone has to drive you if you go. Read more...

I am allergic to hay, each allergy attack causes red spots and hives. Benadryl (diphenhydramine) gets rid of the hives but not the red dots. How can I get rid of them?

Avoid hay. unless you have no other option, which is difficult to imagine; this is your best bet. You can also try taking Benadryl (diphenhydramine) or perhaps a nonsedating antihistamine such Zyrtec prior to exposure to hay. It is probably easier to prevent the allergic reaction then to try to get rid of the red dots after it occurs. Hydrocortisone cream in combination with a good moisturizer might be helpful. Read more...

For the past couple of days I've had very dry, red, and swollen lips. What can I do to alleviate the symptoms? I've tried Benadryl (diphenhydramine) and cortisone cream

See an allergist. There are multiple causes for lip swelling. You can continue doing what you are doing but you need to see an allergist asap. If the swelling extends into the tongue or thoat, head to the er immediately. Meanwhile, stop all new medications, supplements and/or make up products. Read more...
Get good diagnosis. My first question is why did this happen. After that question is answered, you may have a fungal infection dues to length of time, use of antibiotics, or other factors. This can be very easy to treat. Chuck. Read more...

I have five quarter sized red spots on five different parts of me to include ankle, forearm, left thigh, and back (2). They itch, Benadryl (diphenhydramine) helps. Not sure if a bite or hive?

Allergic either way. Itch means histamine reaction and that can occur from hives or from bites. Usually people remember if they got several bites...Bites tend to stay in the same location and it is typical for hives to come and go and be worse with heat. Glad Benadryl (diphenhydramine) helps.. If the rash gets worse and is spreading then be seen. If it goes away then no worries...Your body handled it. Read more...
I am not sure. Either but if the Benadryl (diphenhydramine) helps use it. Ice can be helpful if the itching is bad. Bite is more likely based on location and size, i would think. Read more...

I have itchy hives and swollen lips/glands. How many benadryl can I safely take? I just took 3 25mg pills.

300 mg/day. total dose of benadryl (diphenhydramine) from all sources. 75 mg every 6 hours is the maximum that you can take, preferably not to exceed 50 mg / dose. See your doctor if no improvement or getting worse, good luck. Read more...